<  / Stories

News

Toxic drug alert: Prince George

Northern Health and FNHA logos

There has been an increase in overdose events in the community of Prince George. The reported substance is being sold as dope, light green pebbles or chunks that break into granules and a dark blue rocky substance.

This substance is highly toxic, causes heavy and prolonged sedation. Overdoses are happening when the substance is smoked and injected.

Ongoing COVID-19 vaccine opportunities in Northern BC

Northern BC residents will have ongoing opportunities to get vaccinated against COVID-19, as community pharmacies and Northern Health vaccine clinics work together to improve and maintain immunization rates in the region.

Toxic drug alert: Fort St. John

Northern Health and FNHA logos

March 29, 2022 update:

There has been an increase in overdose events in the community of Fort St John. The reported substances have been referred to in anecdotal reports as “blue meth”, “green heroin”, and “speed bennys”.

Enhancing orthopedic services in the Northeast

Northern Health is re-establishing an orthopedic surgical service in Fort St. John to enable a higher level trauma centre and more complex orthopedic surgery to be provided in Northeast BC. Orthopedic surgical services will be increased in Fort St. John, together with other trauma-related specialties including Critical Care, Internal Medicine, and General Surgery.

Update on healthcare services in Fort Nelson

As we all know, providing healthcare services in small communities comes with unique challenges. One of these challenges is balancing the services provided in a community, the demand for those services, and the staff needed to keep those services running.

Recently, there have been concerns raised around changes to healthcare services in Fort Nelson. We would like to provide some additional information around these changes and the reasons behind them to help better understand the work underway to reduce impact to health services.

Toxic drug alert: Terrace

Northern Health and FNHA logos

There has been an increase in overdose events in the community of Terrace. The reported substance is dark purple/blue chalky substance, sold as down.

This substance is highly toxic, causes heavy and prolonged sedation, and requires more naloxone to reverse. Overdoses are happening when the substance is smoked and injected.